Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 68, NWS Birmingham, AL

November 11, 20095 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Nov 11, 2009, 7:26 AM CST for 5 counties in Alabama. It took effect at Nov 11, 2009, 11:34 AM CST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Nov 11, 2009, 7:26 AM CST (13:26 UTC)
In effect from
Nov 11, 2009, 11:34 AM CST
Expired
Nov 14, 2009, 9:43 PM CST
In force
3 days
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Autauga County, AL, Dallas County, AL, Elmore County, AL, Lowndes County, AL, Montgomery County, AL

The river

Written for the forecast point Alabama River at Montgomery (MGMA1). The gauge peaked at 37.73 ft at Nov 13, 2009, 12:00 AM CST.

actionminormoderate304011/1111/1211/1311/1411/1511/16
Action stage
26 ft
Minor stage
35 ft
Moderate stage
45 ft
Major stage
53 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02419988, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 11, 5:30 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Nov 11, 5:30 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 AM CST WED NOV 11 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

THE REMNANTS OF IDA ARE JUST OFF TO OUR SOUTHEAST BETWEEN COLUMBUS
GA AND TALLAHASSEE FL...AS THE ONCE HEAVY RAINFALL CONTINUES TO
PUSH EAST THROUGH THE REMAINDER OF THE OVERNIGHT. THE FRONTAL
BOUNDARY THAT ABSORBED IDA IS CONTINUING TO CLEAR THE AREA AS
WELL...AND WILL EVENTUALLY LEAVE HIGH PRESSURE IN CONTROL OF THE
WEATHER PATTERN OVER CENTRAL ALABAMA FOR THE REST OF THE WEEK AND
INTO THE WEEKEND.

SOMEWHAT COOLER AND CERTAINLY DRIER CONDITIONS WILL ACCOMPANY THIS
HIGH PRESSURE AS IT SETTLES SOUTHWARD. WE WILL EVENTUALLY SEE
CLEARING SKIES WITH A DECENT NORTHERLY WIND FLOW THANKS TO THE
INTENSE PRESSURE GRADIENT FROM IDA AND THE AFOREMENTIONED HIGH
PRESSURE. THIS GRADIENT WILL EVENTUALLY SUBSIDE AS THE HIGH WORKS
FURTHER SOUTH OVER THE REMAINDER OF THE WEEK. HIGH AND LOW
TEMPERATURES WILL ALSO SETTLE CLOSER TO CLIMATOLOGY WITH LOWS IN
THE 40S AND HIGHS IN THE 60S AND 70S.

THE ONLY REAL WEATHER OF NOTE COMES ALONG IN THE EXTENDED PORTION
OF THE FORECAST. AS OF WRITING...THE OPERATIONAL MODELS AND THEIR
RESPECTIVE ENSEMBLES ARE NOT HANDLING THE NEXT SYSTEM WITH ANY
CONSISTENCY AT THE MOMENT. THE NEXT WEATHER MAKER WILL DROP OUT OF
THE NORTHERN PACIFIC AND GET PICKED UP BY THE SUBTROPICAL JET FROM
THE BAJA REGION. THE EURO MODEL SEEMS TO BE THE MOST AGGRESSIVE
AND PROGRESSIVE FOR NOW...BRINGING A FORMIDABLE CUTOFF LOW TO THE
CENTRAL PLAINS AND MID MISSISSIPPI VALLEY BY LATE SUNDAY AND
MONDAY. THIS WILL BRING AN ASSOCIATED COLD FRONT AND MORE RAIN TO
THE AREA AROUND MONDAY. THIS SOLUTION IS SUPPORTED BY SEVERAL GFS
ENSEMBLE MEMBERS...HOWEVER...THE OPERATIONAL GFS SEEMS TO BALK A
BIT ON THE STRENGTH AND TIMING OF THIS SYSTEM...OPTING FOR A MORE
TUESDAY TIMEFRAME FOR THE FRONTAL PASSAGE. WITH THE UNCERTAINTY IN
PLAY IN WREAKS EVEN MORE HAVOC WITH THE TEMPERATURE FORECAST FOR
THIS SAME TIME PERIOD. I WAS REMARKING EARLIER THAT THE LOWS FOR
TUESDAY AND WEDNESDAY RANGE FROM 39 TO 54...DEPENDING ON WHAT
SOLUTION YOU CHOOSE TO GO WITH. ALL THAT SAID...IT IS TOO EARLY TO
PLAY ANYTHING BUT THE SAFETY CARD WITH REGARDS TO THE FORECAST. AT
THIS POINT...WENT WITH A GENERAL BLEND BY PLAYING THE AVERAGES AND
A MIX OF CLIMO FOR MID NOVEMBER. WILL HAVE TIME TO SORT IT OUT AS
WE DRAW CLOSER.

17/KLAWS

&&

.AVIATION...12Z TAF DISCUSSION.

WIND WILL REMAIN BRISK TODAY.  AS THE ATMOSPHERE MIXES EXPECT SPEEDS
TO INCREASE TO BETWEEN 10 AND 20 KNOTS BY 16Z BUT RELAX A BIT AFTER
20Z AS THE PRESSURE GRADIENT WEAKENS.  THE PREVAILING WIND DIRECTION
WILL REMAIN FROM THE NORTH.

LOW CLOUDS (MOSTLY MVFR HEIGHTS)WILL LINGER THROUGH SUNRISE AND
GRADUALLY IMPROVE THROUGH MIDDAY.  BY 1800 MOST LOCATIONS SHOULD BE
CEILING FREE WITH PERHAPS MGM AND TOI THE ONLY EXCEPTIONS...HOWEVER
EVEN HERE CEILINGS SHOULD BE VFR BY 2100.

12/SIRMON

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

17/16
Hazardous weather outlook, Nov 11, 5:15 AM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 AM CST WED NOV 11 2009

ALZ011>015-017>050-121115-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
515 AM CST WED NOV 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

NORTHERLY WINDS WILL CONTINUE AREAWIDE ON WEDNESDAY. SUSTAINED WINDS
WILL BE BETWEEN 15 AND 20 MPH WITH A FEW GUSTS FROM 25 TO 30 MPH. A
LAKE WIND ADVISORY IS IN EFFECT UNTIL 3 PM THIS AFTERNOON.

SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TODAY. PLEASE
REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR RIVER FLOODING WILL CONTINUE INTO THURSDAY AND POSSIBLY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:02 PM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more21 hr
Nov 10, 6:22 PM CSTAreal Flood WarningBMXBibb, Blount, Chilton, Coosa, Etowah, Jefferson and 3 more4 hr
Nov 10, 8:55 PM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby33 hr
Nov 10, 8:55 PM CSTRiver Flood WarningBMXBibb, Dallas, Perry49 hr
Nov 10, 9:00 PM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa36 hr
Nov 10, 10:58 PM CSTAreal Flood AdvisoryBMXCherokee, Cleburne62 min
Nov 10, 11:10 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo4 days
Nov 11, 10:13 AM CSTRiver Flood WarningBMXElmore, Montgomery70 hr
Nov 11, 11:10 AM CSTRiver Flood WarningBMXCalhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more23 hr
Nov 11, 11:10 AM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, St. Clair, Shelby, Talladega23 hr
Nov 11, 11:24 AM CSTRiver Flood WarningBMXAutauga, Dallas, Lowndes22 hr
Nov 11, 1:26 PM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega20 hr

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.